Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Pittsburgh, PA

June 10, 2005Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2005, 6:08 PM EDT for Muskingum County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2005, 6:08 PM EDT (22:08 UTC)
Expired
Jun 10, 2005, 7:15 PM EDT
In force
67 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 2:45 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT AND SATURDAY)...SCT TSTMS DURING THE AFTN AND
EVENING. HEAVY DOWNPOURS A GOOD BET WITH STORMS DUE TO SLOW MOVEMENT
AND TDS RUNNING IN THE UPPER 60S TO LOWER 70S. CONVECTION
DIMINISHING LATER THIS EVENING AS WE LOSE DAYTIME HEATING. SCT BR
AND HZ LATE AT NIGHT TOWARD DAYBREAK AND DURING THE EARLY MORNING
HOURS. SCT SLOW MOVING TSTMS DURING MAX HEATING. H5 WINDS ONLY
SOUTHWEST AROUND 10 KTS.

&&

.LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)...
ON THE PERIPHERY OF THE UPPER RIDGE THROUGH WEEKEND WITH REMNANTS OF
ARLENE LOOKING TO MOVE INTO OH VALLEY BY LATER SUNDAY AND MONDAY.
EXPECT MORE IN THE WAY OF AFTERNOON THUNDERSTORMS WITH CONTINUED
WARM CONDITIONS SUNDAY THEN HEAVY RAIN EVENT MAY BE IN THE OFFING
INTO MONDAY WITH EXACT PLACEMENT OF WHAT IS LEFT OF ARLENE AND
TROPICAL MOISTURE STILL NOT CERTAIN. THIS WILL BE FOLLOWED BY DEEP
UPPER SYSTEM MOVING ACROSS LAKES BY WED-THU BRINGING MUCH COOLER
TEMPS LATE IN THE PERIOD AND A CONTINUED CHC OF SHOWERS AND STORMS.

&&

.AVIATION...
SUMMERTIME WEATHER CONTINUES WITH SCT TSTMS DEVELOPING DURING THE
AFTN AND CONTINUING INTO THE EVENING HOURS. LIGHT WINDS ALOFT SO ANY
STORMS THAT DEVELOPE WILL BE SLOW MOVERS.  GENERALLY VFR CONDITIONS
OUTSIDE OF SHOWERS AND TSTMS. IFR CONDITIONS IN AND NEAR TSTMS.
HEIGHT OF TSTM ACTIVITY IS FROM MID TO LATE AFTN AND INTO THE
EVENING HOURS. LIGHT SOUTHWEST WINDS OF 10 KTS OR LESS FROM THE
SOUTHWEST DURING THE DAY. L/V WINDS AT NIGHT. SOME SCT MVFR VSBYS
TOWARD DAYBREAK IN BR OR HZ.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 10, 5:11 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT FRI JUN 10 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101100-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
511 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 10, 1:54 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             SHARON                  41.23N 80.50W
06/10/2005  0.88 INCH        MERCER             PA   EMERGENCY MNGR

&&

RES
Special weather statement, Jun 10, 3:50 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT FRI JUN 10 2005

PAZ008-102030-
VENANGO PA-
350 PM EDT FRI JUN 10 2005

...THUNDERSTORMS...

STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST VENANGO COUNTY...

AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER EAST SHAMBURG...OR ABOUT 6 MILES
NORTHEAST OF OIL CREEK STATE PARK....MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BREEDTOWN...EAST SHAMBURG...PITHOLE CITY AND SHAMBURG.

THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL...FREQUENT
LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. KEEP AN EYE ON LOCAL
STREAMS AS THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL CAPABLE
OF CAUSING FLASH FLOODING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 4:17 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT FRI JUN 10 2005

OHZ048-102115-
COSHOCTON OH-
417 PM EDT FRI JUN 10 2005

...THUNDERSTORMS...

THUNDERSTORMS MOVING THROUGH NORTHERN COSHOCTON COUNTY...

AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF WARSAW....MOVING
NORTHEAST AT 10 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN...
HAIL AND LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BLISSFIELD...LAYLAND AND WARSAW

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 5:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT FRI JUN 10 2005

PAZ014-102245-
BUTLER PA-
550 PM EDT FRI JUN 10 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BUTLER...

AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHEAST OF SLIPPERY ROCK....
MOVING EAST AT 25 MPH. THESE STORMS WILL CONTAIN VERY HEAVY
RAIN...HAIL AND FREQUENT LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH
ARE POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
EAU CLAIRE...HOOKER...SLIPPERY ROCK...HARRISVILLE AND JACKSVILLE.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 10, 5:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      SHARON                  41.23N 80.50W
06/10/2005                   MERCER             PA   EMERGENCY MNGR

            STREET FLOODING.

0315 PM     FLASH FLOOD      HERMITAGE               41.23N 80.44W
06/10/2005                   MERCER             PA   EMERGENCY MNGR

            STATE STREET FLOODED.

0500 PM     FLASH FLOOD      5 E OIL CITY            41.43N 79.61W
06/10/2005                   VENANGO            PA   EMERGENCY MNGR

            ROAD FLOODING.

&&

PARRISH
Special weather statement, Jun 10, 6:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 PM EDT FRI JUN 10 2005

OHZ048-057-102300-
COSHOCTON OH-MUSKINGUM OH-
603 PM EDT FRI JUN 10 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON AND MUSKINGUM...

AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF DILLON STATE PARK....
MOVING EAST AT 20 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN...
FREQUENT LIGHTNING AND HAIL. WIND GUSTS IN EXCESS OF 40 MPH ARE
POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...CONESVILLE...COOPERDALE...DILLON STATE PARK...DRAKE
  AND FERNCLIFF

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:31 PM EDTSevere Thunderstorm WarningPBZMercer59 min
Jun 10, 3:03 PM EDTFlash Flood WarningPBZMercer3 hr
Jun 10, 4:34 PM EDTFlash Flood WarningPBZForest, Venango3 hr
Jun 10, 5:04 PM EDTSevere Thunderstorm WarningPBZLawrence56 min
Jun 10, 6:38 PM EDTSevere Thunderstorm WarningPBZButler37 min
Jun 10, 5:09 PM EDTSevere Thunderstorm WarningPBZColumbiana66 min
Jun 10, 3:09 PM EDTSevere Thunderstorm WarningPBZTucker55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.